Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 53, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 21, 2006, 1:59 PM MDT for Las Animas County, Colorado. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2006, 1:59 PM MDT (19:59 UTC)
- Expired
- Jun 21, 2006, 3:00 PM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 2:57 PM MDT | HAIL 0.75 | 4 Sw Thatcher, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:34 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.0 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2933 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 211959 SVRPUB COC071-212100- /O.NEW.KPUB.SV.W.0053.060621T1959Z-060621T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 159 PM MDT WED JUN 21 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... * UNTIL 300 PM MDT... * AT 156 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF TYRONE...OR ABOUT 27 MILES NORTH OF TRINIDAD...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... TYRONE. THATCHER. RURAL AREAS OF NORTH CENTRAL LAS ANIMAS COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3764 10448 3746 10447 3739 10401 3765 10405 $$
4 follow-up statements
000 WWUS55 KPUB 212011 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 211 PM MDT WED JUN 21 2006 COC071-212100- /O.CON.KPUB.SV.W.0053.000000T0000Z-060621T2100Z/ LAS ANIMAS CO- 211 PM MDT WED JUN 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR NORTH CENTRAL LAS ANIMAS COUNTY... AT 209 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF TYRONE...OR 28 MILES NORTHEAST OF TRINIDAD...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... TYRONE. RURAL AREAS OF NORTH CENTRAL LAS ANIMAS COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3764 10448 3746 10447 3734 10404 3760 10405 $$
000 WWUS55 KPUB 212024 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 224 PM MDT WED JUN 21 2006 COC071-212100- /O.CON.KPUB.SV.W.0053.000000T0000Z-060621T2100Z/ LAS ANIMAS CO- 224 PM MDT WED JUN 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR NORTH CENTRAL LAS ANIMAS COUNTY... AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTH OF TYRONE...OR 29 MILES NORTHEAST OF TRINIDAD...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... TYRONE. RURAL AREAS OF NORTH CENTRAL LAS ANIMAS COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3764 10448 3746 10447 3734 10404 3774 10413 $$
000 WWUS55 KPUB 212037 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 237 PM MDT WED JUN 21 2006 COC071-212100- /O.CON.KPUB.SV.W.0053.000000T0000Z-060621T2100Z/ LAS ANIMAS CO- 237 PM MDT WED JUN 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR NORTH CENTRAL LAS ANIMAS COUNTY... AT 234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR TYRONE...OR 30 MILES NORTHEAST OF TRINIDAD...MOVING EAST SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... THATCHER. RURAL AREAS OF NORTH CENTRAL LAS ANIMAS COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3773 10447 3746 10447 3732 10405 3758 10394 $$
000 WWUS55 KPUB 212057 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 257 PM MDT WED JUN 21 2006 COC071-212107- /O.EXP.KPUB.SV.W.0053.000000T0000Z-060621T2100Z/ LAS ANIMAS CO- 257 PM MDT WED JUN 21 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAS ANIMAS COUNTY EXPIRES AT 300 PM MDT... HAIL UP TO AROUND 1/2 INCH IN DIAMETER WAS REPORTED WITH THIS STORM AT 255 PM MDT 4 MILES SOUTHWEST OF THATCHER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3773 10447 3746 10447 3732 10405 3758 10394 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:23 AM MDT, 9 hours 36 minutes earlier.
Area forecast discussion, Jun 21, 4:23 AM MDT, 9 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 423 AM MDT WED JUN 21 2006 .SHORT TERM... (TODAY AND TONIGHT) SURFACE LOW IS CURRENTLY POSITIONED ACROSS SE CORNER OF CO WITH COLD FRONT EXTENDING FROM JUST NORTH OF KSPD...SOUTHWESTWARD TO ALONG THE RATON RIDGE. DEW POINTS BEHIND THE FRONT ARE IN THE MID 40S TO LOWER 50S. SOME WEAK SHOWERS EVIDENT IN RADAR ACROSS LINCOLN...KIT CARSON...AND YUMA COUNTIES...THOUGH THESE APPEAR TO BE DISSIPATING WITH TIME. NEXT STRONGER SURGE EVIDENT IN KCYS RADAR ENTERING NE CO...AND IS ALSO SHOWING UP NICELY IN MSAS PRESSURE CHANGE CHARTS. THIS DEEPER SURGE WILL ARRIVE IN SE CO LATER TODAY. WESTERLY FLOW ALOFT OVER THE REGION WILL CONTINUE TODAY. DIFFICULT TO PIN DOWN LOCATION OF SHORTWAVES IN WV IMAGERY...BUT H2-H3 LAYER POTENTIAL VORTICITY POSSIBLY INDICATING A WEAK SHORTWAVE ENTERING THE GREAT BASIN. MEANWHILE DEEPER SURGE CURRENTLY ENTERING NE COLORADO IS PROGGED BY NAM-WRF TO DROP SOUTHWARD WITH LOW LVL WINDS BECOMING MORE EASTERLY TOWARDS AFTN. LOW LVL MOISTURE ADVECTS WESTWARD WITH DEW POINTS RANGING FROM THE MID 30S ALONG THE EASTERN MTS SOUTH OF PUEBLO...TO THE LOWER 50S ACROSS THE FAR EASTERN PLAINS. EVEN THE COARSER RESOLUTION GFS DEPICTS A SIMILAR MOISTURE GRADIENT ACROSS THE FCST AREA. WITH AFTN HEATING...CIN ERODES ALONG THE EASTERN MTS WITH CONVECTION FIRING OVER THE EASTERN MTS AROUND THE NOON HOUR. WITH ONLY MODEST DEW POINTS ALONG THE SOUTHERN I-25 CORRIDOR...THE MAIN THREAT FROM THUNDERSTORMS WILL BE GUSTY WINDS...AS MODEL SOUNDINGS INDICATE THUNDERSTORMS SHOULD BE RATHER HIGH BASED. HOWEVER AS THUNDERSTORMS DRIFT OFF ACROSS THE SE PLAINS...THEY SHOULD ENCOUNTER HIGHER MOISTURE/AND BETTER CAPE...AND COULD BECOME SEVERE. CAPE VALUES RANGE FROM 800-1800 J/KG...WITH MODERATE SHEAR VALUES OF 30-40 KTS...WHICH SHOULD BE SUFFICIENT TO SUPPORT SUPERCELL THUNDERSTORMS...PRODUCING LARGE HAIL AND DAMAGING WINDS. IN FACT DOWNDRAFT CAPES RANGE FROM 1000-2000 J/KG. BOTH GFS/NAM-WRF VERY SIMILAR IN DEVELOPING AN MCS ACROSS SE CO/WRN KS OVERNIGHT. THIS SHOULD HELP PUSH HIGHER MOISTURE WESTWARD AIDED BY OUTFLOW...WITH EASTERLY FLOW CRESTING OVER LA VETA PASS BRINGING SOME INCREASED LOW LVL MOISTURE TO THE FIRE AREA. WESTERN PORTIONS OF THE FCST AREA SHOULD LITTLE AFFECT FROM THE FRONT TODAY. IN FACT ALONG/WEST OF THE SPINE OF THE SANGRES...TEMPERATURE SHOULD BE SIMILAR TO A DEGREE OR TWO COOLER THAN YESTERDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE AGAIN THIS AFTERNOON...PRODUCING MORE WIND THAN RAIN. GOOD NEWS IS...SYNOPTIC WINDS TODAY LOOK LIGHTER THAN THOSE OF YESTERDAY...AND ANY ISOLATED DRY THUNDERSTORMS SHOULD BE HIGHLY LOCALIZED...SO NOT ANTICIPATING ISSUANCE OF ANY FIRE WEATHER HIGHLIGHTS. WILL HAVE TO MONITOR THE MATO VEGA FIRE AREA THOUGH FOR THUNDERSTORMS LATER TODAY...AS THESE COULD PUT OUT SOME STRONG OUTFLOW WINDS. -KT .LONG TERM... (THURSDAY THROUGH TUESDAY) ON THU THE UPR RIDGE TO OUR W BUILDS INTO THE FORECAST AREA...WITH RELATIVELY WEAK FLOW ALOFT. DEW POINT TEMPS ACRS THE SERN PLAINS ON THU AFTERNOON ARE FORECAST TO BE IN THE UPPER 40S TO MID 50S. A WEAK FRONTAL BOUNDARY IS FORECAST TO MOVE INTO THE SERN PLAINS LATE IN THE AFTERNOON. LOW LVL UPSLOPE...ALONG WITH THE MSTR SHOULD BE ENOUGH TO GET SOME STORMS GOING ALONG THE ERN MTS...BUT THE FRONTAL BOUNDARY COULD ALSO SERVE AS A FOCUSING MECHANISM FOR TSTM DEVELOPMENT. CAPE VALUES ACRS THE SERN PLAINS ARE FORECAST TO RANGE FROM AROUND 500-2300 J/KG. 0-6KM SHEAR IS EXPECTED TO BE 35-40KTS. COULD SEE A COUPLE SEVERE STORMS. FRI AND SAT THE UPR RIDGE WL BE BETTER ESTABLISHED OVR THE AREA AND IT LOOKS TO BE DRIER...BUT CANNOT ELIMINATE THE CHANCES FOR PCPN...BUT WL JUST GO WITH SOME ISOLD POPS. TEMPS ON FRI AND SAT WL BE WARMER THAN ON THU. FOR SUN THRU TUE THE PATTERN CHANGES LITTLE...SO WL KEEP IN THE DAILY LOW PCPN CHANCES WITH TEMPS AROUND NORMAL. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/28
Hazardous weather outlook, Jun 21, 10:59 AM MDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1059 AM MDT WED JUN 21 2006 COZ058>089-093>099-221700- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1059 AM MDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE EASTERN MOUNTAINS THIS AFTERNOON...THEN MOVE INTO THE ADJACENT PLAINS LATE THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD BECOME SEVERE ACROSS THE SOUTHEAST PLAINS...PRODUCING HAIL UP TO 2 INCHES IN DIAMETER...AND WIND GUSTS UP TO 70 MPH. ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE REMAINDER OF THE MOUNTAINS AND HIGH VALLEYS TODAY. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL OF PRODUCING GUSTY WINDS UP TO 45 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING...BUT LITTLE IF ANY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED THURSDAY AFTERNOON AND EVENING. THE BEST CHANCES FOR THUNDERSTORMS WILL BE OVER THE SOUTHEASTERN PLAINS...WHERE CONDITIONS WILL ALSO BE FAVORABLE FOR ONE OR TWO STORMS TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS. FRIDAY THROUGH TUESDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THE MAIN THREATS FROM ANY THUNDERSTORMS THAT DEVELOP...WILL BE CLOUD TO GROUND LIGHTNING...WINDS GUSTS AROUND 40 MPH...AND WITH SOME OF THE STRONGER STORMS...THERE COULD BE SOME HAIL UP TO 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST PLAINS.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:29 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 36 min |
| Jun 21, 1:56 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 30 min |
| Jun 21, 2:42 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 63 min |
| Jun 21, 3:27 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 63 min |
| Jun 21, 4:25 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 65 min |
| Jun 21, 4:26 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 28 min |
| Jun 21, 5:09 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 66 min |
| Jun 21, 5:11 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 64 min |
| Jun 21, 5:45 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 60 min |
| Jun 21, 5:59 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 36 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.